Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 17, NWS Key West, FL

May 30, 2011

NWS Key West, FL issued this small craft advisory at May 30, 2011, 10:20 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 30, 2011, 10:20 PM EDT (02:20 UTC)
Expired
Jun 1, 2011, 4:17 AM EDT
In force
30 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WHUS72 KKEY 310220
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1020 PM EDT MON MAY 30 2011

GMZ052>054-072>075-310830-
/O.NEW.KKEY.SC.Y.0017.110531T0220Z-110531T0900Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1020 PM EDT MON MAY 30 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF HAWK CHANNEL AND THE STRAITS OF
FLORIDA FROM OCEAN REEF THROUGH DRY TORTUGAS.

* WINDS AND WAVES: EAST WINDS SUSTAINED AT 20 KNOTS WITH OCCASIONAL
  GUSTS IN EXCESS OF 25 KNOTS CAN BE EXPECTED OVERNIGHT...WITH SEAS
  BEYOND THE REEF OF 5 TO 7 FEET LIKELY...AND EVEN HIGHER IN THE GULF
  STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
5 follow-up statements
512 
WHUS72 KKEY 310827
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
427 AM EDT TUE MAY 31 2011

GMZ052>054-072>075-311500-
/O.EXT.KKEY.SC.Y.0017.000000T0000Z-110601T0900Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
427 AM EDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS
FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM.

* WINDS AND WAVES: EAST WINDS OF 15 TO 20 KNOTS THIS MORNING WILL
  INCREASE TO NEAR 20 KNOTS WITH HIGHER GUSTS DURING THE AFTERNOON.
  SEAS BEYOND THE REEF WILL REMAIN BETWEEN 4 AND 7 FEET...WITH HIGHER
  SEAS IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

JACOBSON
470 
WHUS72 KKEY 311819
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
219 PM EDT TUE MAY 31 2011

GMZ052>054-072>075-312030-
/O.CON.KKEY.SC.Y.0017.000000T0000Z-110601T0900Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
219 PM EDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS
FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM.

* WINDS AND WAVES: EAST WINDS OF NEAR 20 KNOTS WILL PERSIST THROUGH
  TONIGHT. SEAS BEYOND THE REEF WILL REMAIN BETWEEN 4 AND 7
  FEET...WITH HIGHER SEAS IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
462 
WHUS72 KKEY 311950
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
350 PM EDT TUE MAY 31 2011

GMZ052>054-072>075-010300-
/O.CON.KKEY.SC.Y.0017.000000T0000Z-110601T0900Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
350 PM EDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM
OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS OUT 60 NM.

* WINDS AND WAVES: EAST WINDS OF NEAR 20 KNOTS WILL PERSIST 
  THROUGH TONIGHT. SEAS BEYOND THE REEF WILL REMAIN BETWEEN 4 
  AND 7 FEET...WITH HIGHER SEAS IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
880 
WHUS72 KKEY 010236
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1036 PM EDT TUE MAY 31 2011

GMZ052>054-072>075-010900-
/O.CON.KKEY.SC.Y.0017.000000T0000Z-110601T0900Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1036 PM EDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ATLANTIC WATERS FROM
OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS OUT 60 NM.

* WINDS AND WAVES: EAST WINDS OF NEAR 20 KNOTS WILL PERSIST 
  THROUGH TONIGHT. SEAS BEYOND THE REEF WILL REMAIN BETWEEN 4 
  AND 7 FEET...WITH HIGHER SEAS IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

MSB
677 
WHUS72 KKEY 010817
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
417 AM EDT WED JUN 1 2011

GMZ052>054-072>075-010930-
/O.CAN.KKEY.SC.Y.0017.000000T0000Z-110601T0900Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
417 AM EDT WED JUN 1 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

NORTHEAST TO EAST WINDS HAVE DECREASED TO 15 TO 20 KNOTS ACROSS
THE FLORIDA STRAITS. SIMILAR WINDS ARE EXPECTED TO CONTINUE TODAY...
WITH SEAS BEYOND THE REEF RUNNING 4 TO 6 FEET. SMALL CRAFT SHOULD
EXERCISE CAUTION.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 30, 3:23 PM EDT, 6 hours 57 minutes earlier.

Area forecast discussion, May 30, 3:23 PM EDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
323 PM EDT MON MAY 30 2011

.DISCUSSION...
DURING THE COURSE OF THE DAY...SKIES HAVE RANGED FROM MOSTLY SUNNY
TO MOSTLY CLOUDY WITH ABOUT 35 PERCENT OF THE ISLAND CHAIN RECEIVING
AT LEAST A BRIEF SPELL OF RAINFALL...BUT RAINFALL AMOUNTS WERE
GENERALLY LESS THAN A TENTH OF AN INCH DUE TO FAST MOVING SHOWERS.
SURFACE WISE...A PERSISTENT WESTERN ATLANTIC RIDGE EXTENDS ACROSS
THE SOUTHEAST UNITED STATES...WITH TYPICAL LOWER PRESSURE IN THE
NORTHWEST CARIBBEAN SEA. ACROSS OUR MARINE DISTRICT...C-MAN STATION
PLATFORM OBSERVATIONS INDICATE MOSTLY EAST WINDS OF AROUND 15 KNOTS
WITH OCCASIONAL GUSTS TO 20 KNOTS.

.SHORT TERM (TONIGHT THROUGH THURSDAY)...
A DEEP TROPOSPHERIC ANTICYCLONE CENTERED OVER THE TENNESSEE AND OHIO
VALLEY WILL RELOCATE WESTWARD INTO THE SOUTHERN PLAINS...WHILE
EXPANDING EASTWARD ACROSS THE SOUTHEAST UNITED STATES. MEANWHILE...A
TROPICAL UPPER TROPOSPHERIC TROUGH (TUTT) LIKE FEATURE FROM THE
SOUTHWEST ATLANTIC OCEAN ACROSS THE BAHAMAS...AND INTO THE WESTERN
CARIBBEAN SEA WILL REMAIN FOR THE MOST PART SQUELCHED THROUGH THE
PERIOD. SURFACE WISE...A PERSISTENT WESTERN ATLANTIC RIDGE REACHING
ACROSS THE SOUTHEAST UNITED STATES WILL SLOWLY WEAKEN AND SAG
SOUTHWARD INTO THE NORTHER PORTION OF THE FLORIDA PENINSULA...WHILE
LOWERING PRESSURE IN THE WESTERN CARIBBEAN GRADUALLY TAKES PLACE.

PRECIPITATION WISE...WITH OUR REGION LYING ON THE SOUTHERN PERIPHERY
OF THE AFOREMENTIONED ANTICYCLONIC FLOW AND DEEP TROPICAL MOISTURE
HOLDING IN THE NORTHWEST CARIBBEAN SEA...PERIODIC AND SUBTLE LOW
LEVEL UNDULATIONS ASSOCIATED WITH SLIGHTLY HIGHER MOISTURE CONTENT
WILL MIGRATE THROUGH OUR SERVICE AREA OVER THE NEXT SEVERAL DAYS.
GIVEN TIMING ISSUES...WILL INSERT LOW CHANCE 30 PERCENT
POPS...REALIZING POPS MAY VARY FROM 10 TO 40 PERCENT ALONG THE
ISLAND CHAIN AT ANY GIVEN TIME. TEMPERATURE WISE...DESPITE BREEZY TO
OCCASIONAL WINDY CONDITIONS...STRONG INSOLATION WILL ALLOW HIGH
TEMPERATURES TO CLIMB INTO THE UPPER 80S WITH OVERNIGHT LOWS IN THE
UPPER 70S TO AROUND 80 DEGREES OUTSIDE OF A SIGNIFICANT DOWNPOUR.

&&

.LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...
FORECAST UNCERTAINTY REMAINS HIGH DURING THE PERIOD...AS THE GFS
CONTINUES TO DELAY LIFTING THE DEEP TROPICAL MOISTURE (PWAT IN
EXCESS OF 2.0 INCHES) NORTHWARD INTO OUR REGION...WHILE ECMWF
REMAINS STEADFAST IN BLOCKING AND KEEPING THE RICH...MOIST TROPICAL
AIR SOUTH OF THE ARCHIPELAGO OF CUBA. GIVEN THE MASSIVE AND
VERY FORMIDABLE EAST-WEST ORIENTED ANTICYCLONE TO THE NORTH...WILL
LEAN TOWARD A GRADUAL INCREASE IN MOISTURE WITH ISOLATED
THUNDERSTORMS INCLUDED ALONG THE ISLAND CHAIN BEGINNING THURSDAY.
CONSIDERING THE PROLONGED DRY PATTERN IN OUR REGION...WILL MAINTAIN
LOW CHANCE POPS UNTIL FORECAST CONFIDENCE INCREASES. TEMPERATURE
WISE...DAYTIME HIGHS WILL AVERAGE IN THE UPPER 80S WITH OVERNIGHT
LOWS IN THE UPPER 70S TO NEAR 80 OUTSIDE OF RAINFALL.

&&

.MARINE...
WITH HIGH PRESSURE TO THE NORTH AND A TROUGH OF LOW PRESSURE
LINGERING IN THE NORTHWEST CARIBBEAN SEA...FRESH TO OCCASIONAL
STRONG EAST WINDS WILL PERSIST ON ALL KEYS COASTAL WATERS FOR AT
LEAST THE NEXT SEVERAL DAYS. WITHIN THIS PERIOD...TYPICAL MINOR WIND
LULLS AND SURGES WILL OCCUR...REGARDLESS...AN EXERCISE CAUTION
HEADLINE WILL BE KEPT THROUGH TUESDAY...UNTIL A SMALL CRAFT ADVISORY
MAY BE REQUIRED ON THE STRAITS TUESDAY NIGHT AND WEDNESDAY.
OTHERWISE...SHOWER ACTIVITY WILL VARY BETWEEN ISOLATED TO LOW CHANCE
THROUGH MIDWEEK BEFORE PERHAPS INCREASING IN COVERAGE BY THE END OF
THIS WEEK. THUNDERSTORMS WILL BE FEW AND FAR BETWEEN...WITH THE BEST
CHANCE ON THE STRAITS AND THE OFFSHORE WATERS OF MAINLAND MONROE.

&&

.AVIATION...
THROUGH 12Z...OUTSIDE OF A FEW MVFR ENCOUNTERS OVERNIGHT...VFR
CONDITIONS WILL PREVAIL AT THE KEY WEST AND MARATHON TERMINALS.
MOSTLY EAST WINDS OF 10 TO 15 KNOTS WITH OCCASIONAL GUSTS TO NEAR 20
KNOTS WILL BE FELT AT ISLAND TERMINALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  79  88  79  88 / 30 30 30 30
MARATHON  79  90  79  90 / 30 30 30 30

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE/AVIATION/NOWCASTS....APA
DATA ACQUISITION......TF/MP

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, May 30, 4:46 AM EDT, 17 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
446 AM EDT MON MAY 30 2011

FLZ076>078-GMZ031>033-052>054-072>075-311000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
446 AM EDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT WILL NEED TO EXERCISE CAUTION ACROSS THE KEYS COASTAL
WATERS TODAY AND TONIGHT...DUE TO EAST WINDS OF 15 TO 20 KNOTS...AND
SEAS BEYOND THE REEF ON THE ATLANTIC WATERS OF 4 TO 6 FEET. A SMALL
CRAFT ADVISORY MAY BE REQUIRED ON THE ATLANTIC WATERS TONIGHT...WHEN
EAST WINDS ARE FORECAST TO INCREASE TO NEAR 20 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS AND
SURROUNDING COASTAL WATERS THROUGH THE PERIOD. THE PRIMARY
THUNDERSTORM HAZARDS WILL BE DANGEROUS CLOUD TO SURFACE LIGHTNING
STRIKES AND GUSTY WINDS.

SMALL CRAFT WILL NEED TO EXERCISE CAUTION ACROSS THE KEYS COASTAL
WATERS TUESDAY THROUGH FRIDAY DUE TO FRESH NORTHEAST TO EAST
BREEZES. A SMALL CRAFT ADVISORY WILL PROBABLY BE REQUIRED ACROSS THE
ATLANTIC WATERS TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.